lifestyle

The important reason a mother wants you to see a very disturbing picture of her son.

This image is meant to be confronting.

A mum has shared a picture of her teenaged son who overdosed on heroin in an attempt to raise awareness of drug addiction.

The before and after image of 18-year-old Brayden Travis has gone viral after Kelly Smith-Miller posted it on Facebook along with a warning to parents.

“I share this with each of you in hopes that you won’t feel pity or be offended, but rather share and get these pictures in front of your teenagers, she writes.

“Don’t be scared to share the horrific outcome of what most likely will happen when using heroin! It’s not the only drug that will kill you either.”

Brayden Travis, 18, went into a coma after overdosing on Heroin. Image via Kelly Smith-Miller Facebook.

Kelly says her son has struggled with drug addiction since he was 15 years old. He went into a coma after he OD. She described the incident on Facebook alongside the image.

My son is an addict and has struggled with drugs since he was 15 years old. My son’s first choice of drug was marijuana, which in time led to other drugs. The ultimate dead end road drug for my son was heroin, as is for a lot of teens/adults. He used last Wednesday at some point in the night and overdosed from a very deadly cocktail of heroin & Xanax. Heroin alone will kill you, as well as Xanax. He laid for at least 7 hours or longer before he received medical attention due to no one calling 911, possibly in fear of suspected consequences. Medical personnel believe my son should have been dead long before he was able to get the medical attention he needed, but for some unknown reason he has stabilized. His lungs and kidneys had failed and his heart was functioning at 10-20%. His body temperature was 90 degrees and was very cold to the touch. Brayden ended up with severe pneumonia from aspirating. I was told by two doctors he wouldn’t make it through the night. Brayden has pulled through all of it besides the damage to his brain. While overdosing and in nonresponsive state, Brayden suffered a stroke. He has experienced severe damage to the Hipocampus and Cerebellum parts of his brain.

Doctors have reported Brayden is now awake and breathing on his own although he suffered a stroke and now has severe brain damage.

Do you think sharing this image will help warn teenagers away from drugs?